Alert archive / Kentucky / Flood Watches in 2011
Flood Watch 2, NWS Jackson, KY
NWS Jackson, KY issued this flood watch at Feb 27, 2011, 11:46 AM EST for 33 counties in Kentucky. It took effect at Feb 28, 2011, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 11:46 AM EST (16:46 UTC)
- In effect from
- Feb 28, 2011, 6:00 AM EST
- Expired
- Feb 28, 2011, 3:56 PM EST
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WGUS63 KJKL 271646 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1146 AM EST SUN FEB 27 2011 ...LOCALLY HEAVY RAINFALL ON MONDAY MAY LEAD TO FLOODING... .THUNDERSTORMS ON MONDAY MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITHIN A SHORT AMOUNT OF TIME. WITH THE GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS...CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET FOR POTENTIAL FLOODING. INITIALLY THE MAIN THREAT WILL BE FLASH FLOODING...AND FLOODING ALONG SMALL STREAMS AND CREEKS. HOWEVER HIGH WATER ON LARGER STREAMS AND RIVERS CAN ALSO BE EXPECTED...AND IT IS POSSIBLE SOME POINTS ALONG AREA RIVERS MAY REACH FLOOD STAGE ON TUESDAY. THE THUNDERSTORMS AND HEAVY RAIN ON MONDAY WILL BE CAUSED BY A COLD FRONT MOVING ACROSS EASTERN KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280300- /O.NEW.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1146 AM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY... BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY... POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI... ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL... BREATHITT...CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX... LEE...LESLIE...LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY... PIKE AND WOLFE. * FROM MONDAY MORNING THROUGH MONDAY AFTERNOON * THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ON MONDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE MONDAY MORNING INTO MONDAY AFTERNOON. * WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND RIVERS CAN BE EXPECTED. THE MAIN THREAT ON MONDAY WILL BE FLASH FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. IT IS ALSO POSSIBLE THAT A FEW POINTS ON AREA RIVERS COULD REACH FLOOD STAGE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SBH
5 follow-up statements
915 WGUS63 KJKL 272058 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 358 PM EST SUN FEB 27 2011 ...LOCALLY HEAVY RAINFALL ON MONDAY MAY LEAD TO FLOODING... .THUNDERSTORMS ON MONDAY MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITHIN A SHORT AMOUNT OF TIME. WITH THE GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS... CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET FOR POTENTIAL FLOODING. INITIALLY THE MAIN THREAT WILL BE FLASH FLOODING...AND FLOODING ALONG SMALL STREAMS AND CREEKS. HOWEVER HIGH WATER ON LARGER STREAMS AND RIVERS CAN ALSO BE EXPECTED... AND IT IS POSSIBLE SOME POINTS ALONG AREA RIVERS MAY REACH FLOOD STAGE ON TUESDAY. THE THUNDERSTORMS AND HEAVY RAIN ON MONDAY WILL BE CAUSED BY A COLD FRONT MOVING ACROSS EASTERN KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280500- /O.CON.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 358 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM MONDAY MORNING THROUGH MONDAY AFTERNOON * THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ON MONDAY...WITH A FEW SPOTS POSSIBLY RECEIVING UP TO 3 INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE MONDAY MORNING INTO MONDAY AFTERNOON. * WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND RIVERS CAN BE EXPECTED. THE MAIN THREAT ON MONDAY WILL BE FLASH FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. ROCK SLIDES WILL ALSO BE POSSIBLE ON MONDAY. IT IS ALSO POSSIBLE THAT A FEW POINTS ON AREA RIVERS COULD REACH FLOOD STAGE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SBH
603 WGUS63 KJKL 280304 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1004 PM EST SUN FEB 27 2011 ...LOCALLY HEAVY RAINFALL ON MONDAY MAY LEAD TO FLOODING... .A STRONG COLD FRONT RACING ACROSS THE BLUEGRASS STATE ON MONDAY WILL BRING WITH IT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. WITH THE GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS...CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET FOR POTENTIAL FLOODING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281000- /O.CON.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1004 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM EST MONDAY THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM 6 AM EST MONDAY THROUGH MONDAY AFTERNOON. * THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ON MONDAY...WITH A FEW SPOTS POSSIBLY RECEIVING UP TO 3 INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE MONDAY MORNING INTO MONDAY AFTERNOON. * WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND RIVERS CAN BE EXPECTED. THE MAIN THREAT ON MONDAY WILL BE FLASH FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. ROCK SLIDES WILL ALSO BE POSSIBLE ON MONDAY. IT IS ALSO POSSIBLE THAT A FEW POINTS ON AREA RIVERS COULD REACH FLOOD STAGE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SBH/ABE
595 WGUS63 KJKL 280903 AAA FFAJKL FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 403 AM EST MON FEB 28 2011 ...LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO FLOODING... .A STRONG COLD FRONT RACING ACROSS THE BLUEGRASS STATE TODAY WILL BRING WITH IT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. WITH THE GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS...CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET FOR POTENTIAL FLOODING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281715- /O.CON.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 403 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * THROUGH THIS AFTERNOON * THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES TODAY...WITH A FEW SPOTS POSSIBLY RECEIVING UP TO 3 INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE THIS MORNING INTO THIS AFTERNOON. * WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND RIVERS CAN BE EXPECTED. THE MAIN THREAT TODAY WILL BE FLASH FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. ROCK SLIDES WILL ALSO BE POSSIBLE TODAY. IT IS ALSO POSSIBLE THAT A FEW POINTS ON AREA RIVERS COULD REACH FLOOD STAGE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AR
910 WGUS63 KJKL 281652 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1152 AM EST MON FEB 28 2011 ...LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO FLOODING... .A WAVE OF LOW PRESSURE MOVING ALONG A STRONG COLD FRONT THAT WILL MOVE ACROSS THE BLUEGRASS STATE TODAY WILL BRING WITH IT SHOWERS AND SCATTERED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. WITH THE GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS... CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE IS SET FOR POTENTIAL FLOODING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300- /O.CON.KJKL.FA.A.0002.000000T0000Z-110228T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1152 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL 6 PM EST THIS EVENING * SHOWERS AND SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BRING RAINFALL AVERAGE BETWEEN THREE QUARTERS OF AN INCH AND ONE AND ONE QUARTER INCHES. A FEW SPOTS SOUTH OF KY HIGHWAY 80 AND THE HAL ROGERS PARKWAY COULD RECEIVE AS MUCH AS 2 INCHES THROUGH THIS EVENING. THIS WILL BRING STORM TOTAL RAINFALL TO ONE TO THREE INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE THIS MORNING INTO THIS AFTERNOON. * WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND RIVERS CAN BE EXPECTED. THE MAIN THREAT TODAY WILL BE FLASH FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. ROCK AND MUD SLIDES ARE ALSO POSSIBLE THIS AFTERNOON. IF THE FORECAST RAINFALL MATERIALIZES...A FEW POINTS ALONG THE KENTUCKY AND CUMBERLAND RIVERS COULD REACH FLOOD STAGE LATER TONIGHT OR ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JP
195 WGUS63 KJKL 282056 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 356 PM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... .A COLD FRONT IS MOVING ACROSS THE AREA...TAKING THE THREAT FOR HEAVY RAIN WITH IT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282200- /O.CAN.KJKL.FA.A.0002.000000T0000Z-110228T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 350 PM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN CANCELLED. A FEW SHOWERS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING...BUT RAINFALL FROM THESE IS EXPECTED TO BE LIGHT. SINCE THE THREAT FOR HEAVY RAIN IS ENDING...THE FLOOD WATCH HAS BEEN CANCELLED. $$ JP
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flood watch went out at Feb 27, 10:03 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 27, 10:03 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1003 AM EST SUN FEB 27 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED WILL BE ADJUSTING TIMING OF PRECIPITATION FOR TODAY BASED ON LATEST RADAR TRENDS AND HIGH RESOLUTION RAPID REFRESH MODEL. WILL DECREASE RAIN CHANCES MOST AREAS FOR THE REST OF THE MORNING. WILL THEN BRING INCREASING CHANCES IN THE SOUTH FIRST...AND THEN SHIFT THE HIGHER PROBABILITES NORTH DURING THE AFTERNOON. HAVE ALSO MADE ADJUSTMENTS TO TEMPERATURES MAINLY TO INCREASE HIGHS IN THE FAR SOUTH WHERE TEMPERATURES HAVE ALREADY REACHED INTO THE 60S. WILL BE EVALUATING THE NEED FOR A FLOOD WATCH FOR MONDAY..AND MAY NEED TO ISSUE A WATCH THIS AFTERNOON. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH TUESDAY/ THE MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE SYNOPTIC WEATHER PATTERN FOR THE START OF THE WEEK. THE GFS AND SREF WERE IN PARTICULARLY GOOD AGREEMENT...SO A BLEND OF THOSE TWO MODELS MOST RECENT RUNS WERE USED TO TWEAK THE FORECAST. STILL ANTICIPATING THE APPROACH OF A WARM LATER THIS MORNING...AS AN AREA OF LOW PRESSURE BEGINS TO STRENGTHEN AND TRACK EASTWARD OUT OF THE CENTRAL PLAINS. ISENTROPIC LIFT IN THE VICINITY OF THE WARM FRONT WILL THE INITIAL TRIGGER FOR SCATTERED RAIN SHOWERS THIS MORNING. AFTER 15Z OR SO...A 40KT LOW LEVEL JET WILL SPARK AN INCREASE IN SURFACE MOISTURE AND STRENGTHENING SURFACE WINDS ONCE THE FRONT BEGINS TO MOVE NORTH ACROSS THE FORECAST AREA. ONCE THE LOW LEVEL MOIST FLOW BECOMES WELL ESTABLISHED...AND THE FRONT BEGINS TO MOVE NORTHWARD...RAIN SHOWERS WILL BECOME MORE NUMEROUS...WITH A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON IN THE SLIGHTLY UNSTABLE AIR MASS. LEFT POPS ESSENTIALLY THE SAME FOR TODAY AND EARLY TONIGHT. THE MOST SWEEPING CHANGES MADE TO THE FORECAST WERE FOR LATE SUNDAY NIGHT AND MONDAY. THE NAM12 AND GFS BOTH SHOW A VERY STRONG 80+KT LOW LEVEL JET PUNCHING INTO THE AREA AHEAD OF AN APPROACHING COLD FRONT LATER TONIGHT THROUGH LATE TOMORROW MORNING. WITH THE GFS AND SREF BOTH SHOWING A BIT FASTER ONSET OF PRECIPITATION LATE TONIGHT...DECIDED TO INCREASE PRECIPITATION CHANCES ACROSS THE BOARD FROM 6Z MONDAY THROUGH 0Z TUESDAY...AS THE COLD FRONT SWEEPS ACROSS THE AREA. SEVERAL INGREDIENTS APPEAR TO BE COMING TOGETHER FAVORING SEVERE WEATHER AS WELL. THE LATEST SPC OUTLOOK HAS ALL OF EASTERN KENTUCKY IN A 30 PERCENT SLIGHT RISK AREA FOR SEVERE STORMS ON MONDAY. IN SPITE OF ONLY MEAGER INSTABILITY...OTHER FACTORS COULD AID IN THE FORMATION OF STRONG TO SEVERE STORMS ON MONDAY INCLUDING A STRONG LOW LEVEL JET...STRONG MIDDLE AND UPPER LEVEL WINDS...AS SEEN IN BOTH THE LATEST UPPER AIR CHARTS AND MODELS SOUNDINGS...LARGE AMOUNTS OF MOIST AIR THROUGH A DEEP LAYER OF THE ATMOSPHERE...AND THE PASSAGE OF A STRONG COLD FRONT. MODIFIED THE FORECAST TO REFLECT A LONG PERIOD OF THUNDERSTORM ACTIVITY FROM LATE TONIGHT THROUGH MONDAY AFTERNOON...PARTICULARLY FOR THE TIME FRAME WHEN THE LOW LEVEL JET WILL BE MOVING THROUGH EASTERN KENTUCKY JUST AHEAD OF THE APPROACHING FRONT. HEAVY RAIN AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THE STRONGER STORMS SUNDAY NIGHT AND MONDAY. DECIDED TO HOLD OFF ON THE ISSUANCE OF FLOOD WATCH...AT LEAST UNTIL THE MODEL DATA ALLOWS FOR A MORE INFORMED DECISION TO BE MADE. MODIFIED THE QPF FORECAST TO REFLECT THE HIGHER PRECIPITATION CHANCES AND THE LATEST HPC GUIDANCE. THE REST OF THE FORECAST WAS IN PRETTY GOOD SHAPE OVERALL...WITH ONLY SOME MINOR TWEAKS REQUIRED FOR THE TEMPERATURE...DEWPOINT...WIND...AND SKY COVER FORECAST VARIABLES. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ MODELS AGREE ON DRY WEATHER TO START THE PERIOD...WITH A SURFACE RIDGE AND ZONAL FLOW ALOFT. AN UPPER TROUGH CROSSING THE GREAT LAKES WILL AMPLIFY AS IT HEADS TO NEW ENGLAND ON WEDNESDAY. IT WILL SEND A WEAK SURFACE COLD FRONT SE THROUGH THE LOCAL AREA ON WEDNESDAY...BUT THERE WILL BE VERY LITTLE MOISTURE AVAILABLE. NOTHING MORE THAN AN INCREASE IN CLOUDS IS EXPECTED...AND A MINOR DROP IN TEMPS BEHIND THE FRONT. SURFACE HIGH PRESSURE SCOOTING BY OVER SE CANADA WILL CONTINUE OUR DRY WEATHER ON WEDNESDAY NIGHT INTO THURSDAY NIGHT. BY LATE THURSDAY NIGHT AND FRIDAY...THE HIGH PRESSURE RIDGE WILL BE TO OUR EAST AND WARM AIR ADVECTION WILL ENSUE...ALONG WITH INCREASING MOISTURE OFF OF THE GULF. THIS WILL EVENTUALLY LEAD TO A POSSIBILITY OF SHOWERS. IT IS LOOKING MORE LIKELY THAT THE PRECIP WILL BE TO OUR N AND W DURING THE DAY FRIDAY...AND HAVE LOWERED POPS TO 20 PERCENT. AFTER FRIDAY...A LOT MORE UNCERTAINTY CREEPS INTO THE FORECAST. THE ECMWF BECOMES MUCH MORE AMPLIFIED THAN THE GFS WITH AN UPPER TROUGH MOVING EAST INTO THE CENTRAL CONUS...AND AS A RESULT IS SLOWER WITH ITS PROGRESS. IN FACT...ITS TREND IS INCREASINGLY SLOWER. IN THE ECMWF THE UPPER TROUGH EVOLVES INTO A CLOSED LOW WHICH CREEPS EAST ACROSS THE GULF COAST DURING THE WEEKEND. THE GFS DOES NOT CLOSE IT OFF UNTIL IT REACHES THE MID ATLANTIC COAST SUNDAY NIGHT...AND THE GFS IS PERSISTENT IN KEEPING THE SYSTEM PROGRESSIVE AND IS NOT SHOWING ANY SIGNIFICANT TREND FOR A SLOWER SYSTEM. DUE TO UNCERTAINTY IN THE MODELS...HAVE LIMITED POPS TO 30-40 PERCENT ON FRIDAY NIGHT AND SATURDAY...ABOUT 10 PERCENT BELOW THE MEXMOS. && .AVIATION.../12Z TO 12Z/ VFR CONDITIONS WILL PREVAIL THROUGH AROUND 14Z THIS MORNING. SCATTERED LIGHT RAIN SHOWERS WERE ONGOING AT AND AROUND JKL AT TAF ISSUANCE. THESE SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS A WARM FRONT MOVES NORTH ACROSS EASTERN KENTUCKY THIS MORNING. LOZ AND SME SHOULD BE SEEING RAIN SHOWERS BY 15 OR 16Z AS SEVERAL AREAS OF SHOWERS AND A FEW STORMS ARE MOVING IN FROM THE SOUTHWEST. THUNDER WILL BE A DISTINCT POSSIBILITY AT ALL THREE TAF SITES BY 17 OR 18Z...AS MOIST LOW LEVEL FLOW WILL BE ON THE INCREASE AS THE WARM FRONT MOVES THROUGH. LOW LEVEL WIND SHEAR WILL CONTINUE TO BE A CONCERN UNTIL 14 OR 15Z...OR UNTIL SHOWERS AND STORMS BEGIN TO INCREASE IN AREAL COVERAGE. MVFR CONDITIONS ARE EXPECTED THIS AFTERNOON AS NUMEROUS RAIN SHOWERS AND PERHAPS A FEW THUNDERSTORMS MOVE ACROSS THE AREA. WINDS WILL BE GENERALLY OUT OF THE EAST UNTIL 14 OR 15Z...AT WHICH TIME THEY WILL GRADUALLY VEER AROUND TO THE SOUTH AS THE WARM FRONT PASSES BY. WIND GUSTS OF UP TO 25 KTS WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY...ALONG WITH BRIEF HEAVY DOWNPOURS. THERE WILL BE A BRIEF LULL IN THE ACTIVITY LATE THIS AFTERNOON. ANOTHER ROUND OF MORE WIDESPREAD SHOWERS AND STORMS IS EXPECTED TO AFFECT THE TAF SITES AFTER 6Z TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR/SBH LONG TERM....HAL AVIATION...AR
Hazardous weather outlook, Feb 27, 5:27 AM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 527 AM EST SUN FEB 27 2011 KYZ044-050>052-058>060-068-069-079-080-083-084-086>088-104-106>120- 281330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-KNOX-BELL-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- 527 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED ON MONDAY AND EARLY MONDAY NIGHT. GUSTY WINDS WILL BE POSSIBLE ON MONDAY AS WELL...ESPECIALLY WITH ANY THUNDERSTORMS THAT OCCUR. SOME THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND DAMAGING WIND GUSTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. KYZ085-281330- WHITLEY- 527 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE MAIN STEM OF THE CUMBERLAND RIVER WILL CONTINUE TO RUN HIGH TODAY. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED ON MONDAY AND EARLY MONDAY NIGHT. GUSTY WINDS WILL BE POSSIBLE ON MONDAY AS WELL...ESPECIALLY WITH ANY THUNDERSTORMS THAT OCCUR. SOME THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND DAMAGING WIND GUSTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 10:22 PM EST | River Flood Advisory | JKL | Whitley | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.